MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-29
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, a 29mm portico valve (19258269) was chosen for implant for a transcatheter aortic valve replacement.The aortic valve calcification was severe.The patient's aortic annulus perimeter was 80.2mm, and perimeter derived was 25.5mm.The aortic annulus area was 497.3mm^2, and the area derived was 25.2mm.During procedure, the valve was successfully deployed in the desired position in the aortic annulus.Approximately 30 to 35 seconds after the valve was implanted, the valve migrated out of the annulus.A second 29mm portico valve (19359176) was implanted within the first valve, via valve-in-valve procedure.Patient was reported to be stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of valve migration out of the annulus was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications, including specification for radial force.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the delivery system used to deploy the first 29mm portico valve (19258269) was a large flexnav delivery system (lot 8382912).For the first valve, the starting implant depth at deployment was 3 mm.There were no difficulties deploying the valve, and the valve was not re-sheathed prior to deployment.The final implant depth at release was 3 mm.There was no tension in the delivery system at the time of final deployment.It was reported that there were no issues with the delivery system during procedure.The patient did not have a horizontal aorta.A post-dilatation on the implanted valve was not performed.The patient did not have a hypertensive spike or pulmonary hypertensive episode at the time of valve migration.The physician did not snare the first valve after it migrated.The migrated valve did not block a coronary artery or arteries.After the second valve was successfully implanted within the first valve, the gradient was normal.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15363868
Report Number2135147-2022-01014
Device Sequence Number6889910
Product Code NPT
UDI-Device Identifier05415067012500
UDI-Public05415067012500
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberPRT-29
Device Catalogue NumberPRT-29
Device Lot Number8270250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight95 KG